Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 64, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 18, 2000, 4:57 PM CDT for Crockett County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 18, 2000, 4:57 PM CDT (21:57 UTC)
- Expired
- Apr 18, 2000, 6:00 PM CDT
- In force
- 63 min
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Crockett County, TX
The radar
The Midland/Odessa radar (KMAF), 104 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.0 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2805 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSJT 182158 SVRSJT TXC105-182300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 457 PM CDT TUE APR 18 2000 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CROCKETT COUNTY IN WEST CENTRAL TEXAS * UNTIL 600 PM CDT * AT 455 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EXTREME NORTHWESTERN CROCKETT COUNTY...OR ABOUT 9 MILES SOUTHEAST OF MCCAMEY...MOVING EAST AT 35 MPH. * THIS STORM WILL CROSS HIGHWAY 305 BY 515 PM...AND HIGHWAY 349 BY 530 PM. DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3112 10221 3094 10221 3090 10136 3117 10136
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 2:50 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Apr 18, 2:50 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 250 PM CDT TUE APR 18 2000 AT 19Z...DRYLINE EXTENDED FROM NEAR WRN TIP OF CROCKETT CNTY NNEWD BETWEEN MAF AND SJT...BETWEEN LBB AND ABI...AND INTO SWRN OK. VERY WARM MID LEVEL TEMPERATURES WILL PERSIST INTO THE EVENING HOURS ACROSS THE AREA ACCORDING TO MODEL FORECAST SOUNDINGS AND MID LEVEL TEMPERATURE FORECASTS. CONVERGENCE ALONG DRYLINE SHOULD REMAIN WEAK INTO THE EVENING AS WINDS BEHIND THE DRYLINE WILL BE BACKING IN RESPONSE TO APPROACHING TROF. MID/HI LEVEL CLOUDS APPROACHING FROM NRN MEXICO/FAR WEST TX WILL LIMIT SFC HEATING AND INSTABILITY. WITH WEAK CONVERGENCE ALONG DRYLINE AND STRONG MID LEVEL CAP...WE BELIEVE TSTM CHANCES ARE MINIMAL THIS EVENING...BUT WILL LEAVE IN 20 PERCENT CHANCE IN FAR NW ZONES. SHOULD SEE A RETURN OF LOW CLOUDS LATE TONIGHT ALTHOUGH PERHAPS NOT AS WIDESPREAD AS LAST NIGHT AS INDICATED BY MODELS. FOR WED...STRONG POS TILT TROF PASSES ACROSS THE TX/OK PNHDLS...WITH THE MODELS SUGGESTING THE DRYLINE WILL PUSH INTO THE HEARTLAND/NW HILL COUNTRY IN THE AFTERNOON. FRONTAL BNDRY WILL LIKELY STALL ACROSS THE BIG COUNTRY. BELIEVE THE MODELS MAY BE DRYING OUT THE LOW LEVELS TOO FAST...SO WILL RETAIN 10-20 PERCENT POPS AS CONVERGENCE ALONG THE DRYLINE AND COOLING ALOFT MAY BE ENOUGH TO WEAKEN CAP SUFFICIENTLY TO ALLOW TSTMS TO DEVELOP. WILL LEAVE IN 20 PERCENT POPS ACROSS THE NW HILL CNTRY WED EVENING AS LOW LEVEL CONVERGENCE LOOKS IMPRESSIVE ALONG BNDRY. ELSEWHERE...DRIER MORE STABLE AIR WILL BE ADVECTING SWD FOR CLEAR SKIES/COOLER TEMPERATURES. FWC/FAN TEMPERATURES LOOK TOO COOL FOR THU BASED ON 850 MB TEMPERATURES AND DRY LOW LEVELS. UPPER RIDGING FRI WILL KEEP IT DRY OVER WC TX. THE MRF IS LIKELY EJECTING THE SWRN US CLOSED LOW TOO FAST ON SAT AND PREFER SLOWER ECMWF...SO BELIEVE SAT WILL BE DRY AS WELL. KICKER ENTERING WEST COAST SUN MAY BE ENOUGH TO EJEC>T THE CLOSED LOW INTO CNTRL PLAINS WITH POSSIBLE DRYLINE DEVELOPMENT OVER WC TX...SO WILL MENTION SLIGHT CHANCE TSTMS FOR SUN. ABI 066/092/056/084 -200 SJT 065/093/057/087 -200 JCT 068/088/060/088 0220 22 N
In the hours before
Special weather statement, Apr 18, 2:28 PM CDT, 2 hours 29 minutes before
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-182230- WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 228 PM CDT TUE APR 18 2000 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND WEST OF A HASKELL TO STERLING CITY LINE LATE THIS AFTERNOON AND EVENING... A MOIST AND MODERATELY UNSTABLE AIRMASS WILL PREVAIL OVER WEST CENTRAL TEXAS THROUGH THIS EVENING. WARM TEMPERATURES IN THE MIDDLE LEVELS OF THE ATMOSPHERE WILL SERVE TO INHIBIT THUNDERSTORM DEVELOPMENT OVER MOST OF WEST CENTRAL TEXAS. HOWEVER...A DRYLINE EXTENDING FROM THE PERMIAN BASIN TO THE LOW ROLLING PLAINS WILL SERVE AS A POSSIBLE FOCAL POINT FOR THUNDERSTORM DEVELOPMENT THROUGH LATE EVENING. ANY THUNDERSTORMS THAT FORM NEAR THE DRYLINE WILL LIKELY AFFECT NORTHWEST PORTIONS OF THE CONCHO VALLEY AND WESTERN BIG COUNTRY. SUFFICIENT INSTABILITY WILL BE IN PLACE SUPPORT SEVERE THUNDERSTORM DEVELOPMENT. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. THE SEVERE WEATHER THREAT SHOULD END BY MIDNIGHT...AS THE DRYLINE RETREATS TOWARD NEW MEXICO. SPOTTER ACTIVATION MAY BE REQUIRED.. FOR THE SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO OUTLOOK SEE PRODUCT LBBSPSMAF. FOR THE SOUTH PLAINS OUTLOOK SEE PRODUCT LBBSPSLBB. FOR THE CENTRAL OKLAHOMA OUTLOOK SEE PRODUCT OKCSPSOKC. FOR THE NORTH TEXAS OUTLOOK SEE PRODUCT FTWSPSFTW. FOR THE SOUTH CENTRAL TEXAS OUTLOOK SEE PRODUCT SATSPSSAT. 14 N
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.